This is probably a really stupid gripe/question/concern/vent, but here goes.
I had my fusion (L5-S1) just about a year ago. My Neuro Surgeon gave me a disability placard for six months, then another six months. Just after issuing the second placard paperwork, he referred me on to pain management. Since on on the CP board, you can imagine that the back pain is still here. I've had the series of injections, to include the nerve ablation (sp?) and take Ultracet and Dalaudid (issued by my PM Dr) every day. These still give only partial relief and I have a pain level of 3-4 all the time and a 10+ when I overdo it or when my pain feels like acting up. I don't know the PM doctor/clinic that well because I've been seeing them only about six months. The last appointment was at the end of December and the next is in two weeks. During the last procedure, the PM Dr stopped and told his nurse he "saw" it and then told me he could not finish the last set of nerves (burning) but left the room and wouldn't tell me anything. He also upped my meds that day (even though he told me before the procedure that he would not up my meds).
So my placard runs out on the 15th and my appointment isn't until the 29th. I have a real issue being able to make it in at hospitals and large functions, but no big issues in the small town where I live. The worst is going into a place like Walmart, where I have to walk through the store and my pain gets out of control. I can't wait until my appointment because I have to be in a very large city on two different days before then for a test on a campus and for medical procedures. I also have a child participating in a dance program (this weekend) where the stage is at least a half mile from where "regular" parking is.
I went by the office last week and personally dropped of the paperwork for another card (this one from PM, since that is where the Neuro sent me) and finally the PM Dr has agreed to sign it (temporary) and ONLY ONCE! The nurse made sure to tell me ONLY ONCE. The way she said it sounded like they had really been discussing me "bothering" them with telephone calls....which I have done a couple of times to let them know which new meds I have been given by different Dr's. I signed the contract, so I have to let them know.
I got the impression that the PM Dr was unhappy about me having called several times and that they may not continue to see me. If this happens, I don't know what I will do. There is no one else around here (very small town) and I don't "look" disabled, but I hurt everywhere all the time. I've also been working to get Social Security since the first day I saw PM and I'm afraid I just look like a sorry person who doesn't want to work. I swear that is not true, but I'm overweight and I look like I should be out exercising to fix my problems, not medically retired. I honestly cannot stand the pain every day. It was so bad before PM stepped in that I almost gave up. I won't add more about that because it is in the past. Anyway, I might could get the Ultracet again from my primary care (she gave it to me for years), but nobody else will help with the back pain! She won't even consider giving serious pain meds on a continuous basis.
I know I'm rambling and sound upset for no reason, but I'm terrified that they are going to drop me on the 29th because of the way she acted today. Obviously from this post, you can see that I have a problem with obsessive compulsive personality disorder and worry endlessly about things to come. I simply can not go back to the pain level I had before PM.
Does anyone have any suggestions on how to talk to the Dr to get him to understand? Appointment times are limited and all this rambling just make me sound like more of an idiot.
Thank you for any responses (but please don't respond if you are going to be critical). I'm not really up to it right now.
DDD, CPS, TLIF L5-S1 2009 (failed), FIBRO, MINEYER'S (SP?), MIGRAINES, GERD, NISSEN FUNDOPLICATION (failed), GAD, DEPRESSION, EXTREME ANXIETY DISORDER, OCD, PSTD, CHRONIC MUSCLE SPASMS, HUMAN GROWTH HORMONE DEFICIENCY, VITAMIN D DEFICIENCY and much, much more...